MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X80ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X80ML; STENT, ILIAC
Model Number C06080ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The product remains implanted and is thus not available for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
This is a case from (b)(6).A smart stent and a smart control stent was implanted in the middle portion of the right femoral artery.Five years later, lower extremity arteriography confirmed in-stent re-occlusion in the right superficial femoral artery.An unknown balloon catheter was use for dilation and a stent was implanted.The abi level of the lesion have been decrease and was confirmed to be 0.52 and 0.98.The right below the knee had a pain when the patient rested.Target lesion was revascularization was performed and the patient recovered.
 
Additional Manufacturer Narrative
This is a case from japan smart pms for sfa and the case number is (b)(4).A smart stent and a smart control stent was implanted in the middle portion of the right femoral artery.Five years later, lower extremity arteriography confirmed in-stent re-occlusion in the right superficial femoral artery.An unknown balloon catheter was use for dilation and a stent was implanted.The abi level of the lesion have been decrease and was confirmed to be 0.52 and 0.98.The right below the knee had a pain when the patient rested.Target lesion was revascularization was performed and the patient recovered.The product was not returned for analysis.A device history record review of lot 15698843 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenoses in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.The dhr reviews does not suggests that the reported failures could be related to the manufacturing process of the unit.Therefore no corrective action will be taken.

Brand Name
SMART CONTROL, ILIAC 6X80ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key8169398
Report Number9616099-2018-02587
Device Sequence Number13817846
Product Code NIO
UDI-Device Identifier20705032023570
UDI-Public20705032023570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model NumberC06080ML
Device Catalogue NumberC06080ML
Device Lot Number15698843
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;